Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

Capsaicin Cream For Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Voltaren Cream for Peripheral Neuropathy

I have very painful peripheral neuropathy. I have been on many antiretrovirals for about 10 years (including the usual suspects (DDI, D4T, dapsone to name only a few PN meds). I am adequately VL suppressed on D4t, 3TC, Fortavase and Ritonavir. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Greg,I have not used Voltaren cream for anything (there is a solution available here for use in the eyes) so I can't be too helpful. Capsaicin cream can be of some use for peripheral neuropathy. Substituting off the D4T to something like... Read more »

Neuropathy and past d4t use

Dr Gallant My partner is currently using protease inhibitors with encouraging results. He had previously been using acombination that included d4t, which he discontinued when he began to develope neuropathy in his legs. The progression ofhis...
Joel Gallant, M.D.

Response from Joel Gallant, M.D.

Johns Hopkins University, School of Medicine
The tricyclic antidepressants, like amitriptyline, are still the most effective agents around. Sometimes higher doses can be helpful, provided you monitor drug levels. Amitriptyline is quite sedating, so if it's causing too much drowsiness... Read more »

Painful feet (PERIPHERAL NEUROPATHY, 2011)

Hi My name is Patricia from South Africa. I have been HIV posetive for 14 year and i am 30 years old, married with two beautiful HIV neg kids and husband who is also neg. I have started experiencing an unexplainable pain on my feet. If feels like i...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Patricia,You may be experiencing peripheral neuropathy (distal painful peripheral neuropathy). It may be exacerbated by certain HIV medicaments. I'll reprint below some information from the archives that I hope will be helpful.Good... Read more »

INCREASING PAIN OF NEUROPATHY.

I HAVE HAD NEUROPATHY ABOUT A YEAR INTO BEING DIAGNOSED WITH AIDS IN 1998. I WAS A WALKER AND MORE AND MORE PAIN MADE IT SO UNCONFORTABLE AT NIGHT. I FELT LIKE MY LEGS AND FEET WERE PINBALL MACHINES WITH NAILS BEING FLUNG AROUND. NEURONTIN OR...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Good and tough question-one of the most frustrating topics out there for many patients. effective use of narcotics, local lidocaine patches or capsaicin, Lyrica, acupuncture--each of those might help a subset of patients often unpredictably so often... Read more »
Connect With Others

Neuropathy

Posted by Anonymous, 1 Reply
I have had neuropathy in my feet for 4 years now in varying degrees of pain, sometimes light, sometimes crippling. I had some decent results using acetyl-L-carnetine, which seemed to have helped the pain some, but now it has come back in full force.... Read more »

HIV from sharing creams?

Posted by Anonymous, 2 Replies
I borrowed hydrocortizone cream with aloe from a neighboor they had been using on the baby. If the baby had HIV and I used the same ointment could I get HIV? Read more »

Neuropathy?

Posted by Anonymous, 1 Reply
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?

Read more »

Neuropathy?

Posted by Anonymous
Is it possible to have hiv neuropathy (not the neuropathy produced by med but by hiv itself) soon after being infected, that its withing the first year of being infected? How likeky?





Read more »